Alert archive / Florida / Tornado Warnings in 2020
Tornado Warning 42, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Apr 29, 2020, 4:05 PM CDT for Calhoun County, Gulf County, Florida. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2020, 4:05 PM CDT (21:05 UTC)
- Expired
- Apr 29, 2020, 4:15 PM CDT
- In force
- 10 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Calhoun County, FL, Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 77 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123
WFUS52 KTAE 292105
TORTAE
FLC013-045-292130-
/O.NEW.KTAE.TO.W.0042.200429T2105Z-200429T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
405 PM CDT Wed Apr 29 2020
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Northwestern Gulf County in the Panhandle of Florida...
South central Calhoun County in the Panhandle of Florida...
* Until 430 PM CDT.
* At 404 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Wewahitchka, or 16 miles east of
Callaway, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Gulf and south central Calhoun Counties in the
Panhandle of Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3009 8531 3013 8537 3025 8525 3019 8515
TIME...MOT...LOC 2104Z 227DEG 19KT 3014 8531
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
13-LN1 follow-up statement
471
WWUS52 KTAE 292115
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
415 PM CDT Wed Apr 29 2020
FLC013-045-292125-
/O.CAN.KTAE.TO.W.0042.000000T0000Z-200429T2130Z/
Gulf FL-Calhoun FL-
415 PM CDT Wed Apr 29 2020
...THE TORNADO WARNING FOR NORTHWESTERN GULF AND SOUTH CENTRAL
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3009 8531 3013 8537 3025 8525 3019 8515
TIME...MOT...LOC 2114Z 227DEG 19KT 3018 8526
$$
13-LNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 29, 2:04 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 29, 2:04 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
304 PM EDT Wed Apr 29 2020
.NEAR TERM [Through Thursday]...
Cold front will enter our western areas this evening and push
through the Big Bend before dawn. Showers and storms are
developing over the western half of our CWA with nothing severe to
this point at 3PM ET. The atmosphere has been slow to destabilize
despite the amount of sun this morning/early afternoon. The storm
prediction center reduced the threat for severe storms to
marginal (1 of 5); thus removing the slight risk for the area.
Strong to locally damaging winds and an isolated tornado is still
possible but the probability has lowered since this morning.
However, there is a wake low that is causing strong winds across
the Gulf waters south of Mobile and the adjacent coastal areas of
southern Alabama. This bears watching as it moves eastward that
could cause 40-50 MPH as that tight gradient moves into our Gulf
waters. These wind speeds could down a few trees if fully
realized.
.SHORT TERM [Thursday night through Friday night]...
Surface high pressure will slide across the Gulf waters this
period with northwest winds Thursday night becoming westerly
Friday and Friday night. In the wake of the upper low departing,
dry northwest flow will be in place. Highs Friday will be around
80 degrees. Lows each night will bottom in in the low to mid 50s.
.LONG TERM [Saturday Through Wednesday]...
Northwest flow will become fairly zonal late in the weekend as
surface high pressure elongates across the eastern Gulf and
western Atlantic. This will keep surface winds southwesterly and
building heights will keep systems to the north until Wednesday
when the next frontal passage is possible. Increasing thickness
values will lead to a warmup into the upper 80s Saturday and into
the 90s Sunday through Wednesday. The next appreciable chance for
rain will come Wednesday if the frontal system moves through.
Still a lot of uncertainty that far out.
&&
.AVIATION...
[Through 18Z Thursday]
SHRA/TSRA is developing over SE AL and FL panhandle and more to
develop this afternoon and evening associated with a cold front.
Strong to isolated severe storms possible this afternoon and
tonight. MVFR likely with convection in the vicinity and possible
IFR underneath heavier storms. As the front moves through tonight,
rain comes to an end with VFR returning. Gusty winds this
afternoon and evening with gusty winds again late in the period.
&&
.MARINE...
A cold front with showers and storms will move across the coastal
waters tonight. Small craft should exercise caution behind the
front with winds decreasing Thursday night. Afterwards, marine
conditions will become favorable through the weekend into early
next week.
&&
.FIRE WEATHER...
High dispersions are likely the next couple of days with high
mixing heights and stronger transport winds. Other than that, no
hazardous fire weather conditions expected.
&&
.HYDROLOGY...
The cold front will sweep through today and tonight with rainfall
amounts of less than an inch. Beyond tonight, virtually no
rainfall is expected and a period of dry weather is expected.
Many local rivers are in minor flood stage or forecast to get to
minor flood stage.
Please visit weather.gov/tae/hydrology_ahps_mmefs_monitor_tae for
the latest river forecasts.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 59 79 51 81 54 / 70 0 0 0 0
Panama City 61 76 58 78 62 / 60 0 0 0 0
Dothan 55 73 51 78 54 / 60 0 0 0 0
Albany 59 74 51 78 54 / 80 0 0 0 0
Valdosta 61 76 51 78 54 / 70 10 0 0 0
Cross City 64 79 54 79 56 / 60 30 0 0 0
Apalachicola 62 75 58 76 62 / 70 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...SchollIn the hours before
Special weather statement, Apr 29, 12:55 PM CDT, 3 hours 10 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1255 PM CDT Wed Apr 29 2020 FLZ008-010-012-291845- Central Walton FL-Inland Bay FL-Washington FL- 1255 PM CDT Wed Apr 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN WALTON AND CENTRAL WASHINGTON COUNTIES UNTIL 145 PM CDT... At 1254 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Vernon, moving northeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Vernon, Live Oak, Wausau, Ebro, Brock Crossroad, Greenhead, Red Head, Holmes Valley, Millers Ferry, Smyrna, Spring Hollow, Sylvania and Riverside. LAT...LON 3042 8600 3067 8580 3071 8555 3038 8570 TIME...MOT...LOC 1754Z 239DEG 49KT 3051 8578 13-LN
Special weather statement, Apr 29, 1:55 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
255 PM EDT Wed Apr 29 2020
FLZ012-112-291945-
Coastal Bay FL-Inland Bay FL-
255 PM EDT Wed Apr 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR BAY COUNTY UNTIL 345 PM EDT/245
PM CDT/...
At 254 PM EDT/154 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Panama City Beach to
13 miles southwest of Panama City. Movement was northeast at 30 mph.
Winds up to 45 mph are possible with these storms.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Parker, St Andrews State Park,
Southport, Fountain, Allanton, Cedar Grove, Dirego Park, Beacon
Beach, College Station, Bayou George, West Panama City, Camp Flowers
and Bahama Beach.
LAT...LON 3031 8583 3044 8558 3044 8549 3049 8548
3054 8539 3002 8539 2998 8566 3011 8586
TIME...MOT...LOC 1854Z 237DEG 28KT 3019 8581 3005 8584
21-WDSpecial weather statement, Apr 29, 2:51 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
351 PM EDT Wed Apr 29 2020
FLZ012>014-112-114-292045-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Coastal Gulf FL-
351 PM EDT Wed Apr 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...SOUTHEASTERN
BAY AND SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA
UNTIL 445 PM EDT/345 PM CDT/...
At 351 PM EDT/251 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Callaway to 11 miles
southwest of Tyndall Air Force Base. Movement was east at 25 mph.
Winds up to 45 mph are possible with these storms.
Locations impacted include...
Callaway, Port St. Joe, Mexico Beach, Stonemill Creek, Tyndall Air
Force Base, Parker, Wewahitchka, Nixon, Honeyville, Allanton,
Highland View, Chipola Cutoff, Ward Ridge, Overstreet, Milltown,
Cairo, Davis Beach, Kinard, Broad Branch and Chipola Park.
LAT...LON 2983 8549 2988 8549 2999 8567 3036 8545
3035 8515 3013 8514 3011 8514 3011 8515
2978 8526
TIME...MOT...LOC 1951Z 261DEG 19KT 3015 8548 2990 8566
21-WDSpecial weather statement, Apr 29, 3:45 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
345 PM CDT Wed Apr 29 2020
ALZ068-FLZ007>010-108-292145-
Geneva AL-Central Walton FL-Holmes FL-South Walton FL-
North Walton FL-Washington FL-
345 PM CDT Wed Apr 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR GENEVA...WALTON...HOLMES AND
WESTERN WASHINGTON COUNTIES UNTIL 445 PM CDT...
At 344 PM CDT, Doppler radar was tracking a line of light rain
extending from near Samson to 6 miles northwest of Mary Esther.
Movement was east at 25 mph. Strong winds up to 45 mph are possible
behind this line as it moves east.
Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Geneva, Bonifay, Hartford,
Slocomb, Samson, Eglin Air Force Base, Union, Liberty, Live Oak,
Freeport, Malvern, Paxton, Ponce De Leon, Caryville, Esto,
Westville, Coffee Springs and Noma.
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3042 8627 3038 8616 3039 8611 3044 8616
3047 8613 3046 8619 3050 8620 3046 8639
3099 8639 3100 8619 3119 8619 3120 8549
3104 8549 3027 8607 3036 8640 3040 8639
TIME...MOT...LOC 2044Z 266DEG 23KT 3115 8606 3046 8675
21-WDSpecial weather statement, Apr 29, 3:49 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT Wed Apr 29 2020
FLZ012>014-026-112-292130-
Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
449 PM EDT Wed Apr 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...EASTERN
BAY...SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA AND
SOUTHWESTERN LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 530 PM
EDT/430 PM CDT/...
At 448 PM EDT/348 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles north of Mexico Beach, or 13 miles east of
Callaway, moving northeast at 25 mph.
Winds up to 50 mph are possible with this storm.
Locations impacted include...
Stonemill Creek, Wewahitchka, Honeyville, Abe Springs, Sharpstown,
Allanton, Chipola Cutoff, Red Hill, Overstreet, Marysville, Scotts
Ferry, Kinard, Hugh Creek, Broad Branch, Chipola Park, Wetappo and
Frink.
LAT...LON 3005 8548 3035 8529 3040 8506 3004 8507
3000 8524 2998 8537 3001 8537 3002 8539
2998 8539 2997 8542
TIME...MOT...LOC 2048Z 240DEG 16KT 3007 8536
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:18 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 19 hr |
| Apr 29, 5:15 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Apr 29, 12:55 PM CDT | Special Weather Statement | TAE | Washington | 50 min |
| Apr 29, 1:55 PM CDT | Special Weather Statement | TAE | Bay | 50 min |
| Apr 29, 2:51 PM CDT | Special Weather Statement | TAE | Bay, Gulf | 54 min |
| Apr 29, 3:45 PM CDT | Special Weather Statement | TAE | Holmes, Walton | 60 min |
| Apr 29, 3:49 PM CDT | Special Weather Statement | TAE | Calhoun | 41 min |
| Apr 29, 4:25 PM CDT | Special Marine Warning | TAE | 95 min | |
| Apr 29, 4:55 PM CDT | Special Weather Statement | TAE | Holmes, Walton, Washington | 50 min |
| Apr 29, 5:38 PM CDT | Special Marine Warning | TAE | 97 min | |
| Apr 29, 5:54 PM CDT | Special Marine Warning | TAE | 66 min | |
| Apr 29, 6:12 PM CDT | Tornado Warning | TAE | Gadsden | 33 min |
| Apr 29, 6:19 PM CDT | Special Weather Statement | TAE | Gadsden | 41 min |
| Apr 29, 6:27 PM CDT | Special Weather Statement | TAE | Gulf, Liberty | 48 min |
| Apr 29, 6:32 PM CDT | Tornado Warning | TAE | Gadsden | 28 min |
Nearby
Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.